| Catalog Number |
IAS12-100LPI |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Conmed japan reported on behalf of a customer that the ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip device was being used in a lower anterior resection procedure on (b)(6) 2024, and ¿ the tip of trocar was broken and the fragment was retrived.¿.The procedure was completed without the use of an alternate device, and there was no impact to the patient or user.Further assessment found that "when the assistant doctor put his hand into the surgical field towards the end of the surgery, he found a foreign object on his finger, and when he picked it up, he checked it with a resin material and found that the tip of the air seal trocar was damaged.As an as trocar was used as an assist port, insert forceps and devices.".There was no report of injury, medical/surgical intervention or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
Event or Problem Description
Conmed japan reported on behalf of a customer that the ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip device was being used in a lower anterior resection procedure on (b)(6) 2024, and ¿the tip of trocar was broken and the fragment was retrived.¿.The procedure was completed without the use of an alternate device, and there was no impact to the patient or user.Further assessment found that "when the assistant doctor put his hand into the surgical field towards the end of the surgery, he found a foreign object on his finger, and when he picked it up, he checked it with a resin material and found that the tip of the air seal trocar was damaged.As an as trocar was used as an assist port, insert forceps and devices.".There was no report of injury, medical/surgical intervention or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Examination of returned used device found that the tip of the cannula was broken, and a piece was broken off.The customer did return the fragment as well.Examination was done per print ab10122.A root cause cannot be determined, however, based upon the photos, the likely root cause of the failure is due to misuse, including the use of sharp objects and excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 79 reports, regarding 79 devices, for this device family and failure mode.During this same time frame 1,636,242 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00005.Per the instructions for use, the user is advised to take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.